Alert archive / Nevada / Wind Advisories in 2008

Wind Advisory 24, NWS Elko, NV

December 8, 2008

NWS Elko, NV issued this wind advisory at Dec 8, 2008, 2:45 AM PST. It took effect at Dec 8, 2008, 12:00 PM PST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2008, 2:45 AM PST (10:45 UTC)
In effect from
Dec 8, 2008, 12:00 PM PST
Expired
Dec 8, 2008, 5:00 PM PST
In force
5 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 081045
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
245 AM PST MON DEC 8 2008

...STRONG GUSTY WINDS ACROSS WEST CENTRAL NEVADA TODAY...

.STRONG NORTHWESTERLY WIND GUSTS ARE EXPECTED ACROSS CENTRAL
NEVADA FROM NOON TODAY THROUGH THE EARLY EVENING HOURS.

NVZ013-090100-
/O.NEW.KLKN.WI.Y.0024.081208T2000Z-081209T0100Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
245 AM PST MON DEC 8 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM PST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM PST THIS AFTERNOON
ACROSS NORTHERN NYE COUNTY.

SUSTAINED WINDS OF 25 TO 35 MPH ARE POSSIBLE ACROSS CENTRAL NEVADA
TODAY WITH GUSTS REACHING INTO THE 45 TO 55 MPH RANGE. THE
STRONGEST GUSTS ARE EXPECTED ACROSS WESTERN PORTIONS OF NORTHERN
NYE COUNTY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$


ROOD
1 follow-up statement
000 
WWUS75 KLKN 090038
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
438 PM PST MON DEC 8 2008


NVZ013-090145-
/O.EXP.KLKN.WI.Y.0024.000000T0000Z-081209T0100Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
438 PM PST MON DEC 8 2008

...WIND ADVISORY WILL EXPIRE AT 5 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM PST THIS AFTERNOON. 

WINDS HAVE FALLEN BELOW WIND ADVISORY CRITERIA AND WILL CONTINUE
TO SLOWLY SUBSIDE THIS EVENING. NORTHWEST WINDS OF 15 TO 25 MPH
WITH GUSTS TO 35 MPH WILL GRADUALLY DECREASE TO 10 TO 20 MPH BY
MIDNIGHT.

$$

CEC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Dec 7, 1:38 PM PST, 13 hours 7 minutes earlier.

Area forecast discussion, Dec 7, 1:38 PM PST, 13 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
138 PM PST SUN DEC 7 2008

.SYNOPSIS...CLOUD COVER WILL INCREASE OVER THE AREA OVERNIGHT WITH
ISOLATED LIGHT SNOW SHOWERS DEVELOPING OVER THE MOUNTAINS OF
NORTHEASTERN NEVADA. HIGH PRESSURE REBUILDS OVER THE GREAT BASIN
TUESDAY THROUGH FRIDAY WITH A RETURN TO DRY CONDITIONS AND ABOVE
NORMAL HIGH TEMPERATURES.
&&

.SHORT TERM...CHANGE IN THE PATTERN LATE TONIGHT NIGHT INTO MONDAY
AS AN 140KT JET DIGS FROM THE PACIFIC NORTHWEST INTO CWA. STRONGEST
DYNAMICS ASSOCIATED WITH THE JET LOOKS TO BE IN UTAH...THEREFORE
ONLY EXPECT LIGHT SNOW SHOWERS MAINLY MOUNTAINS OF NORTHEASTERN NV
ON MONDAY. COLD AIR ADVECTION OVER CWA MONDAY TO KEEP MAX TEMPERATURES
MAINLY IN THE 30S. SNOW SHOWERS SHOULD DIMINISH EARLY MONDAY AFTERNOON
AS HIGH PRESSURE BUILDS ALONG THE WEST COAST BRINGING DRIER AND
COLDER AIR INTO THE AREA. WITH THE COLD AIRMASS...HAVE LOWERED
MIN TEMPERATURES FOR TUESDAY MORNING 5 TO 10 DEGREES FROM PREVIOUS
FORECAST. VALLEYS OF NORTHEASTERN NEVADA MAY GET SEE A SNOW FLURRY
OR TWO ON MONDAY...HOWEVER NOT EXPECTING ANY SNOW ACCUMULATIONS IN
THE VALLEYS. LATEST ARW MODEL RUNS INDICATE WIND GUSTS MONDAY ON
THE EASTERN AND SOUTHERN SLOPES OF HIGHER TERRAIN LOWER THAN
PREVIOUS MODELS...WITH EXPECTED GUST NOW ONLY TO REACH INTO THE
30-40 MPH RANGE. JET PUSHES OFF TO THE EAST MONDAY NIGHT INTO
TUESDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...LONG RANGE MODELS
CONTINUE TO SHOW A SIGNIFICANT CHANGE TO THE WEATHER PATTERN ACROSS
THE WRN UNITED STATES LATE NEXT WEEK...WITH A STRONG POLAR LOW
BRINGING MUCH COLDER TEMPS TO THE REGION ALONG WITH A CHC OF
WIDESPREAD SNOW. FOR EARLIER IN THE WEEK...ABOVE NORMAL TEMPS ARE
EXPECTED TO CONTINUE WEDNESDAY AND THURSDAY AS HIGH PRESSURE BEGINS
TO DRIFT WEST OVER THE ERN PACIFIC. OTHER THAN A WEAK WAVE PUSHING
ACROSS THE AREA ON THURSDAY...EXPECT PARTLY CLOUDY SKIES AND DRY
CONDITIONS. MAY SEE A SNOW SHOWER OR TWO ACROSS ERN NV AS THIS WEAK
UPPER LEVEL TROUGH QUICKLY DIGS SOUTH ACROSS THE AREA.
OTHERWISE...LOW TEMPS WILL REMAIN ON THE COLD SIDE AND GENERALLY IN
THE TEENS TO LOW 20S.

LATER IN THE WEEK...MODELS SHOW STRONG UPPER LEVEL RIDGE CONTINUING
TO DRIFT WEST INTO THE CNTRL PACIFIC AND THEN INTENSIFYING...WITH
THE RIDGE AXIS EXTENDING NORTH INTO ALASKA. THIS WILL ALLOW POLAR
SYSTEMS TO DIG SOUTH INTO THE WEST COAST AS THE JET STREAM BECOMES
MORE ACTIVE AND INTENSIFIES. LATE ON FRIDAY...ECMWF AND GFS SHOW THE
FIRST SYSTEM NEAR THE CANADA/U.S. BORDER PUSHING SOUTH INTO THE PAC
NORTHWEST...BRINGING WINDY CONDITIONS AND MUCH COLDER TEMPS. GFS IS
NOTICEABLY MUCH QUICKER COMPARED TO THE ECMWF...SHOWING THE STRONG
UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT PUSHING ACROSS THE PAC
NW 12 TO 15 HOURS QUICKER COMPARED TO THE 12Z ECMWF. GFS SHOWS SNOW
PUSHING INTO NRN NV AS EARLY AS FRIDAY NIGHT WHILE THE ECMWF SHOWS
SNOW PUSHING INTO NRN NV SATURDAY AFTERNOON. LOWERED POP A BIT
FRIDAY NIGHT AS WELL AS INCREASED SNOW LEVELS WITH WARMER AIR AHEAD
OF THE COLD FRONT. BOTH MODELS SHOW COLD FRONT PUSHING ACROSS CNTRL
NV BY EARLY SUNDAY AS 700MB TEMPS PLUMMET TO -16C ACROSS THE
NORTH...WHICH IS A BIT COLDER COMPARED TO PREVIOUS RUNS. BOTH MODELS
NOW IN AGREEMENT THROUGH THE WEEKEND SHOWING THE UPPER LEVEL LOW
REMAINING OVER THE WEST COAST WITH COLD AIR PUSHING AS FAR SOUTH AS
SRN CALIF AND AZ.  NOT GOING TO ESTIMATE PRECIP AMOUNTS QUITE YET
DUE TO DIFFERENCES IN STORM TRACK BETWEEN MODEL RUNS...BUT THE
POTENTIAL EXISTS FOR THE FIRST MODERATE SNOWFALL OF THE SEASON
ACROSS NRN AND CNTRL NV...WITH CNTRL NV SOUTH OF HIGHWAY 50 AND ERN
NV LOOKING LIKE THE BEST AREAS TO SEE ACCUMULATING SNOW. INCREASED
POP TO BETWEEN 40 TO 55 PCT OVER THE AREA SATURDAY AND SUNDAY.
LOWERED DAYTIME TEMPS BY SEVERAL DEGREES DURING NEXT WEEK AS
WELL...WITH MODELS INDICATING DAYTIME HIGHS STRUGGLING TO REACH 30
DEGS.
&&

.AVIATION...VFR CONDITIONS EXPECTED THROUGH THIS EVENING WITH LIGHT
WINDS. A COLD FRONT WILL PUSH INTO NRN NV LATE TONIGHT...AND EARLY
TOMORROW MORNING ACROSS CNTRL NV. EXPECT WINDS TO INCREASE OUT OF
THE NORTHWEST LATER TONIGHT TO AROUND 15 MPH WITH GUSTS UP TO 30 MPH
EXPECTED. CIGS WILL SLOWLY LOWER TO AROUND 5K FEET AGL AT KEKO AND
KELY...WITH A 20 PCT CHC OF SNOW SHOWERS AND BRIEF IFR CONDITIONS
BETWEEN 08Z TO 16Z MONDAY. VFR CONDITIONS EXPECTED AT KWMC AND KTPH
WITH ANY PRECIP LOCATED TO THE EAST OF THESE AREAS.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

87/95
Hazardous weather outlook, Dec 7, 2:35 PM PST, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
235 PM PST SUN DEC 7 2008

NVZ013-030>037-082100-
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
235 PM PST SUN DEC 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

A COLD FRONT WILL PUSH SOUTH ACROSS THE GREAT BASIN MONDAY MORNING
BRINGING BREEZY CONDITIONS AND COLDER TEMPERATURES TO THE REGION.
SNOW SHOWERS ARE EXPECTED TO DEVELOP ACROSS NORTHERN AND EASTERN
NEVADA EARLY MONDAY MORNING. AN INCH OR TWO OF SNOW ACCUMULATION
IS EXPECTED IN THE HIGHER MOUNTAINS OF NORTHEAST NEVADA WITH
LITTLE...IF ANY...SNOW ACCUMULATION IN THE VALLEYS. TRAVELERS ARE
URGED TO USE CAUTION DRIVING THROUGH NORTHERN NEVADA EARLY MONDAY
MORNING WITH UP TO ONE INCH OF SNOW ACCUMULATION POSSIBLE IN THE
HIGH ELEVATION MOUNTAIN PASSES.

A STRONGER STORM IS FORECAST TO PUSH SOUTH OUT OF THE GULF OF
ALASKA AND MOVE INTO THE GREAT BASIN REGION SOMETIME FRIDAY NIGHT OR
EARLY SATURDAY MORNING. THIS SYSTEM WILL LIKELY BRING WINDY
CONDITIONS...ALONG WITH MUCH COLDER TEMPERATURES TO THE AREA WITH
DAYTIME HIGH TEMPERATURES STRUGGLING TO REACH 30 DEGREES NEXT WEEKEND.
THE POTENTIAL ALSO EXISTS FOR WIDESPREAD MEASURABLE SNOWFALL
ACROSS MOST OF THE NORTHERN AND CENTRAL NEVADA NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Nevada, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.